Alert archive / New Mexico / High Wind Watches in 2009
High Wind Watch 4, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind watch at Mar 29, 2009, 3:50 PM MDT. It took effect at Mar 30, 2009, 6:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 29, 2009, 3:50 PM MDT (21:50 UTC)
- In effect from
- Mar 30, 2009, 6:00 AM MDT
- Expired
- Mar 29, 2009, 8:21 PM MDT
- In force
- Issued by
- NWS Albuquerque, NM
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Mar 29, 3:01 PM MDT, 49 minutes earlier.
Area forecast discussion, Mar 29, 3:01 PM MDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 301 PM MDT SUN MAR 29 2009 .DISCUSSION... UNSETTLED WEATHER TO CONTINUE ACROSS NEW MEXICO AS STORM SYSTEMS ARRIVE EVERY COUPLE OF DAYS. CIRRUS CONTINUES TO OVERSPREAD THE AREA THIS AFTERNOON AHEAD OF THE NEXT STORM SYSTEM. PER WATER VAPOR IMAGERY...CENTER OF UPPER LEVEL SYSTEM NOW MOVING INTO WESTERN WYOMING. IT WILL CONTINUE TO MOVE EASTWARD OVERNIGHT ACROSS WYOMING AS THE BASE OF THE TROUGH SWEEPS ACROSS THE FOUR CORNERS AREA AND NORTHERN NEW MEXICO. THE ASSOCIATED COLD FRONT IS NOW MOVING THROUGH UTAH. 3 HR PRESSURE RISES BEHIND THE FRONT ARE NOT AS GREAT AS THEY WERE THIS MORNING...BUT NONETHELESS...STRONG AND GUSTY WINDS REMAIN ASSOCIATED WITH THIS FEATURE. WILL OPT TO LEAVE CURRENT WIND ADVISORY ACROSS THE WEST CENTRAL MOUNTAINS GOING THROUGH 8 PM AS PRESSURE GRADIENT CONTINUES TO STRENGTHEN THIS AFTERNOON. ATTM...THINKING THAT WINDS WILL DECREASE AFTER SUNSET...BUT MAY PICK UP ALONG AND BEHIND THE FRONT AS IT ARRIVES TONIGHT. GIVEN THAT THE PRESSURE RISES ARE NOT AS GREAT IN THE LAST FEW HOURS COMBINED WITH THE FACT THAT MET AND MAV GUIDANCE ARE NOT SHOWING STRONG WINDS...AM NOT AS CONCERNED THAT WINDS WILL REACH ADVISORY CRITERIA WITH THE FRONT. STILL LOOKS AS THOUGH RAIN TURNING TO SNOW WILL ACCOMPANY THE FRONT TONIGHT...THOUGH AMOUNTS MAY BE PRETTY SLIM. AN INCH OR TWO OF SNOW AT BEST MAY OCCUR ACROSS THE HIGHER TERRAIN TO THE NORTH AND WEST. CONCERN FOR HIGH WINDS ARE INCREASING FOR TOMORROW. STRONG PRESSURE GRADIENT WILL EXIST ACROSS THE EASTERN PLAINS AND 700MB WINDS OF 50-70KT LOOK TO BE COMMON...ESPECIALLY IN THE MORNING. HAVE DECIDED TO HOIST A HIGH WIND WATCH FOR THE SANDIA/MANZANOS...SOUTH CENTRAL MOUNTAINS AND ADJACENT HIGH PLAINS FOR TOMORROW BETWEEN 12Z AND 02Z. SOME CONCERN THAT KSRR OR KCQC MAY REACH CRITERIA BEFORE 12Z...BUT WILL LET LATER SHIFTS MONITOR. ALSO EXPECT LATER SHIFTS TO ISSUE A WIND ADVISORY FOR MUCH OF THE REST OF THE EASTERN PLAINS FOR A SIMILAR TIME PERIOD. THE EXCEPTION MAY BE THE FAR NORTHEAST PLAINS WHERE A COLD FRONT WILL DROP SOUTH INTO THE AREA. SOME PRECIPITATION MAY ACCOMPANY THE FRONT...AND HAVE ADJUSTED THE POPS FOR TOMORROW TO ACCOUNT FOR BETTER PRECIP CHANCES ACROSS THE WEST IN THE MORNING...AND ACROSS THE NORTHEAST IN THE AFTN. TUESDAY WILL REMAIN BREEZY TO WINDY...BUT DRY. WEDNESDAYS WINDS WILL BE EVEN STRONGER AS YET ANOTHER SYSTEM APPROACHES THE AREA. A STRONG SFC LOW WILL SET UP IN SE CO AS THE UPPER LEVEL SYSTEM APPROACHES. APPEARS AS THOUGH AREAS NORTH OF I-40 WILL HAVE THE BEST CHANCE AT ANY PRECIPITATION...WHILE THE REMAINDER OF THE STATE WILL SEE WINDY TO VERY WINDY CONDITIONS. THIS SYSTEM WILL EXIT THE STATE BY THURSDAY MORNING. MODELS STILL SHOWING AN UPPER LEVEL SYSTEM TO AFFECT THE STATE FRIDAY INTO SATURDAY...BUT SIGNIFICANT DIFFERENCE REMAIN IN TIMING AND STRENGTH OF THE SYSTEM. INHERITED POPS LOOKS REASONABLE AND DID NOT MAKE ANY CHANGES. 34 && .AVIATION... UPPER TROUGH AND ASSOCIATED COLD FRONT TO SWING THROUGH FOUR CORNERS REGION TONIGHT THEN EASTWARD OVER NORTHERN AND CENTRAL NEW MEXICO MONDAY. IN GENERAL...VFR CONDITIONS TO PREVAIL THROUGH 09Z...ALTHOUGH EXPECT OCCASIONAL MOUNTAIN OBSCURATIONS IN SCATTERED MAINLY MVFR CIGS/VSBYS TO DEVELOP IN SNOW SHOWERS ALONG AND IN THE WAKE OF THE FRONT...GENERALLY ALONG A LINE FROM KGUP TO E33 NORTHWESTWARD BEFORE 09Z. IN ADDITION...WESTERLY WIND GUSTS TO 40 OR 45KTS POSSIBLE IN VICINITY OF FRONT AND OVER AND DOWNWIND OF MOUNTAINS. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. && .FIRE WEATHER... UPPER TROUGH AND ASSOCIATED COLD FRONT TO SWING THROUGH FOUR CORNERS REGION TONIGHT AND THEN EASTWARD OVER NORTHERN AND CENTRAL NEW MEXICO MONDAY. EXPECT ISOLATED TO SCATTERED SNOW SHOWERS TO DEVELOP ALONG AND IN THE WAKE OF THE FRONT OVER THE NORTHWEST THIRD TO NORTHERN HALF OF THE STATE TONIGHT...WITH GOOD RH RECOVERIES OVER THAT REGION...BUT ONLY MODEST RECOVERIES OVER THE SOUTH AND EAST. GUSTY WESTERLY WINDS THIS AFTERNOON MAY PERSIST THROUGH THE EVENING AND INTO MONDAY MORNING...ESPECIALLY NEAR THE FRONTAL BOUNDARY AND OVER AND DOWNWIND OF THE CENTRAL MOUNTAIN CHAIN. WHILE STRONG WEST TO NORTHWEST WINDS ARE EXPECTED MONDAY OVER THE EAST AND SOUTH...DUE TO COOLER TEMPERATURES...HUMIDITIES ARE NOT ANTICIPATED TO FALL TO CRITICAL VALUES...WITH THE EXCEPTION OF THE FAR SOUTHERN PORTIONS OF ZONES 106 AND 107 AS WELL AS THE SOUTHERN HALF OF ZONE 108. CONSEQUENTLY...WILL NOT ISSUE A FIRE WEATHER WATCH AT THIS TIME. THEREAFTER...NORTHWEST FLOW ALOFT EXPECTED TUESDAY WITH A WARMING TREND AND BREEZY TO WINDY AND DRY WEATHER. ANOTHER FAST MOVING SYSTEM TO CLIP THE NORTH CENTRAL AND NORTHEAST WEDNESDAY COULD BRING ISOLATED TO SCATTERED RAIN AND HIGHER TERRAIN SNOW SHOWERS TO THE REGION. VENTILATION MONDAY THROUGH WEDNESDAY SHOULD RANGE FROM GOOD TO EXCELLENT MOST LOCALES. A MORE VIGOROUS STORM SYSTEM COULD WIND UP THE WORK WEEK. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 30 45 24 53 / 40 20 0 0 GALLUP.......................... 28 44 17 52 / 30 40 0 0 GRANTS.......................... 33 46 16 53 / 10 20 0 0 GLENWOOD........................ 32 62 27 67 / 5 5 0 0 CHAMA........................... 20 40 10 42 / 20 40 10 5 LOS ALAMOS...................... 27 43 22 48 / 5 20 0 0 RED RIVER....................... 19 36 9 38 / 10 30 5 5 TAOS............................ 28 43 14 48 / 5 20 5 0 SANTA FE........................ 29 43 19 50 / 0 10 0 0 SANTA FE AIRPORT................ 32 47 22 52 / 0 10 0 0 ESPANOLA........................ 30 48 23 54 / 0 10 5 0 ALBUQUERQUE HEIGHTS............. 39 53 28 59 / 0 5 0 0 ALBUQUERQUE VALLEY.............. 37 54 26 61 / 0 5 0 0 ALBUQUERQUE FOOTHILLS........... 38 51 27 57 / 0 10 0 0 ALBUQUERQUE WEST MESA........... 36 53 27 59 / 0 5 0 0 SOCORRO......................... 39 59 30 65 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 32 46 21 52 / 0 10 0 0 MORIARTY/ESTANCIA............... 32 47 24 54 / 0 5 0 0 CARRIZOZO....................... 41 60 29 59 / 0 0 0 0 RUIDOSO......................... 41 52 27 54 / 0 0 0 0 RATON........................... 31 49 16 53 / 0 20 10 0 LAS VEGAS....................... 32 46 17 50 / 0 5 5 0 ROY............................. 33 50 24 52 / 0 5 5 0 CLAYTON......................... 33 54 23 56 / 0 20 5 0 SANTA ROSA...................... 40 56 28 61 / 0 5 5 0 TUCUMCARI....................... 39 57 26 61 / 0 5 5 0 FORT SUMNER..................... 40 62 29 63 / 0 0 5 0 CLOVIS.......................... 39 66 30 63 / 0 0 5 0 PORTALES........................ 40 68 28 64 / 0 0 5 0 ROSWELL......................... 43 75 33 70 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ101-105>109. WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES... NMZ008. HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR THE FOLLOWING ZONES...NMZ010-011-016-017-026. && 34/99
Hazardous weather outlook, Mar 29, 5:33 AM MDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 533 AM MDT SUN MAR 29 2009 NMZ001>021-026-301200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 533 AM MDT SUN MAR 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS ARE FORECASTED FOR ALL BUT THE FAR NORTH CENTRAL AND FAR NORTHEASTERN SECTIONS OF NEW MEXICO WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL DEVELOP. A RED FLAG WARNING IS IN EFFECT FROM THE LATE AFTERNOON THROUGH THE EARLY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG WEST NORTHWEST WINDS ARE EXPECTED OVER MUCH OF NORTHERN AND CENTRAL NEW MEXICO ON MONDAY. THE STRONGEST WINDS ARE EXPECTED ALONG AND DOWNWIND OF THE CENTRAL MOUNTAIN CHAIN WHERE SUSTAINED WINDS OF 30 TO 40 MPH AND OCCASIONAL GUSTS UP TO 55 MPH ARE POSSIBLE. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED IN PORTIONS OF THE EAST CENTRAL PLAINS ON MONDAY AND TUESDAY...SPREADING INTO CENTRAL AND WESTERN SECTIONS OF THE STATE ON WEDNESDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 52
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 4:25 AM MDT | Red Flag Warning | ABQ | Bernalillo, Catron, Cibola, McKinley, Rio Arriba, Sandoval and 3 more | 17 hr |
| Mar 29, 10:46 AM MDT | Wind Advisory | ABQ | 9 hr |
Nearby
High Wind Watches in New Mexico, 2009Every high wind watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.